Re: "Boo" diagnosed with DCM
- Hi Lyn,
Thanks so much for your message and I am so happy to hear your cat has beaten the odds, majorily! It gives me hope for my baby girl :-)
I spoke with the cardiologist yesterday and we have decided to try the Pimobendan again, a lower dose just once a day to see the reaction. If that goes well, we will increase the dose in a week.
The cardiologist told me Boo's potassium was normal in her recent blood work, and also told me low blood pressure would not stem from the Lasix. She seemed to think the dizzy episodes were more from a lack of cardio output, which she feels the Pimobendan will help.
Laurie and Boo
--- In email@example.com, elfinmyst@... wrote:
> Hi Laurie
> I have a cat with HCM who was diagnosed 5 years ago and given a few months
> to live at the time. After her heart attack due to blood clot she was on
> exactly the same medications Boo was on including vetmedin and spiro, exactly
> the same but with atenolol as well. The meds lowered her blood pressure to
> 100 and we have symptoms for that. When she's asleep she'll suddenly call
> out and start howling and then we reassure her and she goes back to sleep.
> The only thing anyone can think of is low blood pressure and she has
> consistently been about 90 - 100. I keep her on all meds as she had no chance at
> all after the heart attack and is a real miracle. They only made a repeat
> appointment because I was so upset.
> The thing that comes to mind with Boo is the benazepril which is a drug
> which lowers blood pressure. It takes the strain off the heart. Vetmedin
> (pimobendan) can also lower blood pressure slightly but for my cats it's been a
> life saving drug. The wobbling may be low blood pressure because it does
> drop when you sleep and for a few seconds after she gets up she may be low.
> As she is now wobbling again, I wouldn't blame the new drugs she started.
> All the cardiac drugs can make them sleepy and dopey at first but it goes
> away within a few days.
> But the other thing is what someone mentioned and that would be the
> potassium. She's on two diuretics and lasix strips potassium from the body and
> that causes wobbling and weakness in the limbs. Can you ask for a liquid
> potassium supplement for pets, they come in beef flavour. In the UK it's called
> kaminox, If that is the problem I would highly recommend you restart the
> vetmedin as it really has been a wonder drug in my cats.
> DCM can be caused by lack of taurine but if Boo is on normal cat food, that
> shouldn't be an issue these days.
> Hope that helps some.
> _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)
> [Non-text portions of this message have been removed]